Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 17, NWS Northern Indiana

February 22, 2014Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Feb 22, 2014, 2:50 PM EST for Allen County, Indiana. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2014, 2:50 PM EST (19:50 UTC)
Expired
Feb 24, 2014, 3:45 AM EST
In force
37 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) near Fort Wayne (ROOI3). The gauge peaked at 12.21 ft at Feb 23, 2014, 3:00 AM EST.

actionminormoderate101502/2202/2302/2402/25
Action stage
10 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04180500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 22, 12:40 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 22, 12:40 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 PM EST SAT FEB 22 2014

.SYNOPSIS...
ISSUED AT 1230 PM EST SAT FEB 22 2014

DRY CONDITIONS WILL PERSIST THROUGH MID AFTERNOON BUT A COLD
FRONT WILL APPROACH THE REGION LATER TODAY WITH ANOTHER CHANCE OF
SNOWFALL OVERNIGHT...ESPECIALLY NEAR AND SOUTH OF HIGHWAY 24.
PRECIPITATION MAY BEGIN BRIEFLY AS LIGHT RAIN LATE THIS AFTERNOON
BEFORE QUICKLY CHANGING OVER TO ALL SNOW EARLY THIS EVENING AS
COOLER AIR FILTERS IN. IT WILL LIKELY REMAIN DRY TONIGHT OVER
EXTREME NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. CANADIAN
HIGH PRESSURE WILL BRING COOL AND DRY CONDITIONS ON SUNDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM EST SAT FEB 22 2014

SUBSTANTIAL CHANGES MADE TO THE GOING FORECAST FOR THIS EVENING AND
TONIGHT AS PLETHORA OF 00Z NWP GUIDANCE SUGGEST HIGH POTENTIAL FOR
AT LEAST LIGHT SNOW IN OUR SOUTHEAST COUNTIES. EXPECT TRANQUIL
WEATHER THROUGH EARLY AFTERNOON AS ISOLATED FLURRIES CONTINUE TO
EXIT THE AREA AND A BRIEF PERIOD OF SHORTWAVE RIDGING SUPPORTS
BENIGN CONDITIONS. SHOULD SEE A FAIR AMOUNT OF SUN EARLY IN THE DAY
AND HIGHS WILL MAKE A RUN AT THE UPPER 30S/LOWER 40S GIVEN SUBTLE
HEIGHT RISES/WEAK WAA. FORECAST BECOMES A BIT MORE INTERESTING BY
LATE THIS AFTERNOON AS A DECENT MIDLEVEL JETLET FORMS OVER THE
EASTERN GREAT LAKES BETWEEN RISING HEIGHTS OVER THE OHIO VALLEY AND
STUBBORN JAMES BAY CLOSED LOW. RIGHT ENTRANCE JET DYNAMICS WILL
INCITE A MARKED UPTICK IN 850-700MB FGEN ACROSS OUR CWA BY THE EARLY
EVENING. 285-290K ISENTROPIC FIELDS SHOW GOOD WAA AND MOISTURE
TRANSPORT AHEAD OF THE FRONT WITH TIGHTENING THERMAL GRADIENT
FURTHER SUPPORTED BY NEXT MIDLEVEL PERTURBATION ENTERING THE WESTERN
GREAT LAKES. HEALTHY THETA-E SURGE EXPECTED AHEAD OF THE FRONT AND
MIXING RATIOS CLIMB ABOVE 2 G/KG IN THE FRONTAL ZONE. FURTHER
SUPPORT FOR MODERATE SNOWFALL SEEN IN VERTICAL CROSS SECTIONS AND
FORECAST SOUNDINGS. HIGHER RESOLUTION MODELS...INCLUDING THE 00Z
NAM12...SUGGEST THE POTENTIAL FOR MESOSCALE BANDING TO SET UP WITH
REDUCED STATIC STABILITY ABOVE THE FRONTAL ZONE. EVEN COARSER
RESOLUTION MODELS SHOW THE POTENTIAL REDUCTION IN STABILITY WITH
AREAS OF NEGATIVE EPV AND THETA-E LAPSE RATES ABOVE THE FGEN
MAXIMUM. NEARLY ALL NWP MEMBERS ARE NOW GENERATING AT LEAST SOME QPF
OVER OUR SOUTHEAST COUNTIES AS A RESULT OF THIS STRENGTHENING
BAROCLINIC ZONE AND HAVE THEREFORE RAISED POPS SIGNIFICANTLY.
QUESTION WILL BE DO WE GET AN ORGANIZED MESOSCALE BAND TO DEVELOP
AND IF SO...WHERE EXACTLY WILL IT BE. HI-RES MODELS...AND 00Z
NAM...ARE IN FAIRLY GOOD AGREEMENT IN SHOWING HIGHEST QPF TOTALS
RIGHT ALONG THE US-24 CORRIDOR WITH 0.3-0.4 INCHES OF LIQUID. STORM
TOTAL SNOW RATIOS MAY BE ON THE LOW SIDE THOUGH. DGZ IS IN FAVORED
ZONE WITH RESPECT TO THE MAX OMEGA BUT STRONG UVM WILL NOT PERSIST
FOR A VERY LONG TIME. MORE IMPORTANTLY...SURFACE TEMPERATURES WILL
LIKELY BE HOVERING RIGHT AROUND THE FREEZING MARK FOR THE EARLY HALF
OF THE EVENT AND COULD EVEN SEE A PERIOD OF JUST RAIN IF PRECIP
BEGINS EARLY ENOUGH. THIS MAY LIMIT EFFECTIVE ACCUMULATION. GIVEN
LINGERING UNCERTAINTY REGARDING THE DEVELOPMENT OF AN ORGANIZED
MESOBAND AND NEAR SURFACE THERMAL PROFILES...WILL GO WITH A
CONSERVATIVE 1-3 INCH ACCUMULATION ALONG AND SOUTHEAST OF US-24 FOR
NOW AND LET DAY SHIFT MAKE ADJUSTMENTS AS NECESSARY WITH THE BENEFIT
OF 12Z MODEL SUITE AND OBSERVATIONAL DATA. ADVISORY LEVEL SNOWFALLS
OF 2-5 INCHES WILL NOT BE OUT OF THE QUESTION IF A STRONG MESOSCALE
BAND DOES DEVELOP BUT THESE AMOUNTS WOULD BE HIGHLY LOCALIZED AND
DIFFICULT TO PIN DOWN 18 HOURS OUT.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 400 AM EST SAT FEB 22 2014

TREMENDOUS EPAC RIDGE AMPLIFICATION NWD THROUGH THE BEAUFORT SEA
XPCD TO DISLODGE COLD VORTEX OVR ARCTIC OCEAN THIS PD. HWVR BITTERLY
COLD ARCTIC AIRMASS ALREADY WELL ENTRENCHED NE AK AND THE NWT
W/RAPID SWD BLAST INTO THE NRN US XPCD AS ARCTIC STREAM SW DIGS
RAPIDLY SEWD TWD JAMES BAY BY ERLY THU. 00Z GUIDANCE ALG W/TRENDS
MUCH QUICKER VS YDA W/ARRIVAL OF ARCTIC FNT NOW INDICATED EARLY TUE
NIGHT AND FOLLOWED INTERMODEL TRENDS WRT TEMPS WED. BRIEF MODERATION
NOW INDICATED THU AHD OF SECONDARY VORT LOBE WRAPPING SWD ALG WRN
SHORE OF HUDSON BAY W/FOLLOWING SECONDARY ARCTIC SURGE NOW IMPLIED
FOR FRI-SAT. WHILE COMPLEX FLW PATTN ACRS CANADA REMAINS TRICKY GOOD
MULTI-MODEL CONSENSUS EXISTS TO HEDGE STRONGLY TWD COLDEST OF
SOLUTIONS LT PD. NO DOUBT SOME RECORDS COULD BE BROKEN AT SOME POINT
IN THE WED-SAT PD.

OTRWS GIVEN BREATH OF ERN CANADA TROUGHING TO DVLP THIS PD AND
DEEPENING ARCTIC WEDGE XPCD ACRS ERN NOAM XPC MAINLY DRY WX BEYOND
MON NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1227 PM EST SAT FEB 22 2014

A NARROW BUT INTENSE BAND OF SNOW IS EXPECTED TO DEVELOP THIS
EVENING WITH KFWA SITTING NEAR THE NORTHERN FRINGE OF HEAVIEST
SNOW BAND. KSBN EXPECTED TO REMAIN VFR WITH MID CLOUDS AT TIMES
AND DRY CONDITIONS. SUBTLE WIND SHIFT TO WNW EXPECTED EARLY THIS
EVENING. FURTHER SOUTH...AN INTENSE MESOSCALE BAND OF SNOW IS
BEING DEPICTED TO DEVELOP BY MOST MODELS WITH SOME INTENSE RATES
POSSIBLE FOR A BRIEF PERIOD. THIS BAND ONLY EXPECTED TO BE BETWEEN
50 AND 80 MILES WIDE AND MODELS SHOWING KFWA ANYWHERE FROM CENTER
OF BAND TO JUST ON THE NORTHERN FRINGE. SATELLITE CURRENTLY SHOWS
COOLING CLOUD TOPS UPSTREAM ACROSS NORTHERN MO AND SOUTHERN IL
WHILE RADAR MOSAIC SHOWING MID LEVEL RETURNS DEVELOPING AS FAR
EAST AS WESTERN INDIANA. CONTINUED WITH MVFR VIS AND CIGS IN
LIGHT SNOW AT 23Z AT KFWA BUT ADDED AN IFR COMPONENT GIVEN DECENT
MODEL AGREEMENT ON A PERIOD OF STRONG LIFT ACROSS SOUTHERN ALLEN
COUNTY. LOWER VIS CERTAINLY POSSIBLE FOR A FEW HOURS BUT 00Z TAFS
CAN SHOW THAT BASED ON DEVELOPING RADAR TRENDS AT THAT TIME. PCPN
QUICKLY SHIFTS SOUTH AFTER 05Z WITH DRYING TOWARD DAYBREAK AND VFR
CONDITIONS SUNDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...T
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 22, 6:34 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 AM EST SAT FEB 22 2014

INZ003>008-012>016-MIZ077>081-231100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE
634 AM EST SAT FEB 22 2014 /534 AM CST SAT FEB 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ017-018-020-022>027-032>034-231100-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
634 AM EST SAT FEB 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SOME RIVERS...
ESPECIALLY IN THE WABASH RIVER BASIN. ADDITIONALLY...ICE JAMS
ALONG AREA CREEKS AND RIVERS HAS LEAD TO ISOLATED EVACUATIONS DUE
TO SIGNIFICANT UPSTREAM FLOODING ALONG AREA CREEKS AND RIVERS IN
THE WABASH BASIN.

A PERIOD OF ACCUMULATING SNOWFALL IS EXPECTED MAINLY TONIGHT
ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 24 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONTINUED MINOR TO MODERATE RIVER FLOODING WILL PERSIST THROUGH
SUNDAY. ICE JAMS WILL CONTINUE TO CAUSE SIGNIFICANT...ISOLATED
FLOODING ALONG AREA CREEKS AND RIVERS...AND COMPLICATE FLOOD
RESPONSE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ009-OHZ001-002-004-005-015-016-024-025-231100-
DE KALB-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
634 AM EST SAT FEB 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MINOR RIVER FLOODING WILL CONTINUE ON SOME RIVERS.

A PERIOD OF ACCUMULATING SNOW IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONTINUED MINOR RIVER FLOODING WILL PERSIST THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
634 AM EST SAT FEB 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:00 AM ESTAreal Flood WarningIWXHuntington24 hr
Feb 22, 3:00 AM ESTAreal Flood WarningIWXCass12 hr
Feb 22, 7:47 AM ESTRiver Flood WarningIWXAllen29 hr
Feb 22, 7:47 AM ESTRiver Flood WarningIWXAdams, Allen6 days
Feb 22, 7:47 AM ESTRiver Flood WarningIWXAllen, Paulding, Putnam4 days
Feb 22, 2:50 PM ESTRiver Flood WarningIWXPutnam3 days
Feb 22, 2:50 PM ESTRiver Flood WarningIWXDefiance, Henry5 days

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.